Severe generalized dermatitis in a nickel-allergic patient with a popliteal artery nitinol stent

Andres Guerra, Melissa Kirkwood

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

We present the case of a patient who developed a full-body desquamating macular-papular, pruritic rash after endovascular placement of a popliteal artery nitinol stent for acute limb ischemia. The rash was resistant to high-dose steroid and immunosuppressive treatment and intensive topical treatment. Patch testing revealed nickel allergy. The stented arterial segment was removed, with significant improvement in his symptoms that allowed the cessation of prednisone and topical treatments. The epidemiology, pathophysiology, and clinical effect of nickel allergy are discussed in addition to the use of nickel-alloy stents.

Original languageEnglish (US)
Pages (from-to)23-25
Number of pages3
JournalJournal of Vascular Surgery Cases and Innovative Techniques
Volume3
Issue number1
DOIs
StatePublished - Mar 1 2017

ASJC Scopus subject areas

  • Surgery
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Severe generalized dermatitis in a nickel-allergic patient with a popliteal artery nitinol stent'. Together they form a unique fingerprint.

Cite this